Geometria Complessa e Geometria Differenziale
Geometria Complessa e Geometria Differenziale
home | mail | papers | authors | news | seminars | events | open positions | login

G. Catino - L. Mazzieri

Gradient Einstein solitons

created by stoppato on 03 Jul 2017
modified by catino on 17 Oct 2023


Published Paper

Inserted: 3 jul 2017
Last Updated: 17 oct 2023

Journal: Nonlinear Anal.
Volume: 132
Pages: 66-94
Year: 2016
Doi: 10.1016/

ArXiv: 1201.6620 PDF


In this paper we consider a perturbation of the Ricci solitons equation proposed by J. P. Bourguignon in \cite{jpb1}. We show that these structures are more rigid then standard Ricci solitons. In particular, we prove that there is only one complete three--dimensional, positively curved, Riemannian manifold satisfying $$ Ric -\frac{1}{2} R \, g \, + \, \nabla2 f \, = \,0\,, $$ for some smooth function $f$. This solution is rotationally symmetric and asymptotically cylindrical and it represents the analogue of the Hamilton's cigar in dimension three. The key ingredient in the proof is the rectifiability of the potential function $f$. It turns out that this property holds also in the Lorentzian setting and for a more general class of structures which includes some gravitational theories.

Tags: FIRB2012-DGGFT

Credits | Cookie policy | HTML 5 | CSS 2.1